Maine, 2007

Hail and Damaging Winds in Maine, July 15, 2007

July 15, 2007 · NWS GYX · 14 events in 2 counties and zones

Severe thunderstorms produced large hail and damaging winds across portions of southwest Maine during the afternoon of July 15th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$135,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Severe thunderstorms produced large hail and damaging winds across portions of southwest Maine during the afternoon of July 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 15, 9:13 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 15, 9:13 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1013 AM EDT SUN JUL 15 2007

.SYNOPSIS...
COLD FRONT WILL CROSS THE REGION THIS AFTERNOON/EVENING...
FOLLOWED BY A WEAK AREA OF HIGH PRESSURE LATER TONIGHT AND
MONDAY. ANOTHER BOUNDARY WILL TRANSIT THE REGION MONDAY NIGHT...
THOUGH MODELS NOT IN AGREEMENT ABOUT POSITION/TIMING. PATTERN OF
WEAK DISTURBANCES MOVING THROUGH REGION IN FAST FLOW CONTINUES
INTO THE WEEKEND. THERE ALSO CONTINUES TO BE MUCH UNCERTAINTY IN
THE TIMING AND LOCATION OF THESE SYSTEMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FORECAST PROBLEM FOR TODAY WILL BE THUNDERSTORMS.

THE LOW CLOUDS AND FOG IS LIFTING...ALLOWING CLEARING TO OCCUR
ACROSS SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST MAINE. AN INITIAL
LINE OF CONVECTIVE LOOKING RAIN IS CROSSING NORTHERN AND CENTRAL
NEW HAMPSHIRE...WITH DEEPER CLOUDS ACROSS THE MOUNTAINS.

IT APPEARS AS THOUGH THE MOUNTAINS WILL STAY IN THE FRONTAL CLOUD
BAND AREA TODAY...AND THE CONVECTIVE POTENTIAL HERE IS SOMEWHAT
LIMITED. FURTHER SOUTH...AFTER THE PASSAGE OF THE INITIAL RAIN
BAND...THE AIRMASS WILL GET A CHANCE TO DESTABILIZE AGAIN. THIS
SHOULD ALLOW A MODERATE UNSTABLE AIRMASS TO MATERIALIZE...WITH A
GOOD SHEAR PROFILE. THIS AREA SHOULD EVENTUALLY COVER THE FOOTHILLS
AND INTERIOR PORTIONS OF WESTERN MAINE AND INTERIOR NEW HAMPSHIRE
THIS AFTERNOON.

MODEL SOUNDINGS SHOW LITTLE IN THE WAY OF CAPPING AND A GOOD WIND
PROFILE WITH TURNING IN THE LOWER LEVELS. THE INSTABILITY MAY
NOT BE PRESENT FOR SUPER CELL DEVELOPMENT...BUT MULTIPLE STRUCTURE
IS LIKELY WITH LINE SEGMENTS AND BOW STRUCTURES CAPABLE OF PRODUCING
WIND DAMAGE. THE WORDING FOR THESE AREAS HAS BEEN ENHANCED TO
INCLUDE DAMAGING WINDS.

CLOSER TO THE COAST...THE AIRMASS LOOKS CAPPED IN THE LOWER LEVELS
(AS SEEN ON THE GYX 12Z SOUNDING). IT APPEARS TO BE DUE PRIMARILY
TO THE MARINE LAYER IN PLACE THIS MORNING. THIS COULD LIMIT THE
CONVECTIVE POTENTIAL TO SOME DEGREE...AND MODEL SOUNDINGS SHOW
THIS FEATURE PERSISTING INTO THE AFTERNOON. WILL CONTINUE WITH THE
PREVIOUS ENHANCED WORDING IN THESE AREAS.

THE CONVECTION SHOULD BE LIMITED THIS MORNING...INCREASING THIS
AFTERNOON WITH INCREASED INSTABILITY. A SURFACE TROUGH ACROSS
EAST CENTRAL NEW YORK WILL SERVE AS A FOCUS FOR THE CONVECTION...
WITH THE PRIME THUNDERSTORM ACTIVITY EXPECTED BETWEEN 17Z AND 22Z
THUS AFTERNOON. WIND DAMAGE IS THE MAIN THREAT...WITH LARGE HAIL
PROBABLY BEING LIMITED TO SUPER CELLS OR MINI SUPER CELLS...AS THE
WET BULB ZERO VALUES ARE HIGH.

CLEANED UP THE SKY COVER FOR THIS AFTERNOON...BUT THE REMAINDER OF
THE NEAR TERM REMAINS INTACT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
FRONT MOVES OFFSHORE THIS EVENING FOLLOWED BY CLEARING TREND
OVERNIGHT AS WEAK HIGH PRESSURE WORKS ITS WAY ACROSS FORECAST
AREA. HAVE ONCE AGAIN USED BLEND OF CURRENT FORECAST/ MAV/MET DATA
FOR TEMPERATURES AND BLEND OF CURRENT FORECAST/MAV DATA FOR POPS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
EASTERN TROUGH REMAINS IN TACT THROUGH THE LONG RANGE PERIOD. WEAK
IMPULSES WILL CONTINUE TO CIRCULATE AROUND THIS TROUGH THROUGHOUT
THE UPCOMING WEEK.

A VERY WEAK FRONT PASSES THROUGH THE REGION FROM MONDAY AFTERNOON
THROUGH MONDAY NIGHT. MODELS HAVE BEEN GETTING FASTER WITH THIS
FRONT AND BECOMING WEAKER SO NOT EXPECTING MUCH IN THE WAY OF
PRECIPITATION WITH THE FRONT. GFS SHOWING WEAK
DISTURBANCE...RATHER SHEARED OUT...MOVING EAST ALONG FRONTAL
BOUNDARY OVERNIGHT MONDAY NIGHT. GENERALLY EXPECTING ONLY WIDELY
SCATTERED SHOWERS/ISOLATED TSTMS WITH FRONT WITH GREATEST THREAT
DURING OVERNIGHT PERIOD IN SOUTHERN AREAS AS DISTURBANCE PASSES
EAST.

NAM QUITE DIFFERENT FROM OTHER MODELS...SO HAVE DISCOUNTED
SIGNIFICANT PRECIP EVENT THAT IT IS ADVERTISING FOR TUESDAY.
PREFER GFS SOLUTION WHICH BRINGS RIDGE ACROSS AREA DURING DAY.

MODELS CONTINUE TO SHOW A SERIES OF DISTURBANCES MOVING AROUND THE
UPPER TROUGH. TIMING AND IMPACT OF THESE DISTURBANCES IS UNCERTAIN
AT THIS TIME.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
THE LAST OF THE MORNING STRATUS AND FOG IS LIFTING...AND SHOULD BE
GONE BY 15Z. AFTER THIS...VFR CONDITIONS ARE EXPECTED TO PREVAIL.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE TERMINAL
LOCATIONS...AND ARE BEING ADDED TO THE FORECAST AS NEEDED THIS
MORNING. DEPENDING ON THE STRENGTH OF THE CONVECTION...MAY NEED TO
ADD WIND INFORMATION WITH THUNDERSTORMS THIS AFTERNOON.

BECOMING MOSTLY VFR TONIGHT THOUGH SOME MVFR IN PATCHY FOG EXPECTED.
VFR CONDITIONS EXPECTED MONDAY...ALTHOUGH SOME MVFR CONDITIONS POSSIBLE
IN WIDELY SCATTERED SHOWERS/ISOLATED THUNDERSTORMS MOVING
SOUTHEAST FROM MOUNTAINS TO COAST FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING. WEAK DISTURBANCES WILL IMPACT REGION PERIODICALLY
THROUGH THURSDAY...HOWEVER STRENGTH AND TIMING OF THESE
DISTURBANCES IS UNCERTAIN AT THIS TIME.

&

.MARINE...
SHORT TERM...WINDS ARE ALREADY STARTING TO INCREASE WITH THE
GRADIENT AND PASSAGE OF THE SURFACE WARM FRONT. THE DEPTH OF THE
MIXED LAYER IS STILL VERY LOW...AND THE STRONGEST WINDS WILL BE
OBSERVED AT THE C MAN STATIONS. WILL CONTINUE TO ADVERTISE NEAR
SMALL CRAFT LEVEL WINDS FOR THIS AFTERNOON...UNTIL THE PASSAGE OF
THE SURFACE TROUGH.

SEAS SHOULD RESPOND FURTHER TO THE INCREASED FETCH...ATTAINING
SMALL CRAFT LEVELS THIS AFTERNOON. THE SWELL SHOULD DROP BACK
BELOW SMALL CRAFT LIMITS LATER TONIGHT OR MONDAY MORNING.

LONG TERM...SEAS WILL GRADUALLY SUBSIDE MONDAY AS HIGH PRESSURE
BUILDS ACROSS AREA. A SERIES OF WEAK DISTURBANCES WILL IMPACT
REGION PERIODICALLY THROUGH THURSDAY...HOWEVER STRENGTH AND TIMING
OF THESE DISTURBANCES IS UNCERTAIN AT THIS TIME.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ANZ150.

&&

NEAR TERM...HAYES
AVIATION...HAYES
MARINE...HAYES
Hazardous weather outlook, Jul 15, 5:01 AM EST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
601 AM EDT SUN JUL 15 2007

ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-161015-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
601 AM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION. THE
GREATEST THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Special weather statement, Jul 15, 8:40 AM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
940 AM EDT SUN JUL 15 2007

MEZ007-008-NHZ001>008-151430-
MERRIMACK-NORTHERN CARROLL-NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN
GRAFTON-NORTHERN OXFORD-SOUTHERN CARROLL-SOUTHERN COOS-SOUTHERN
GRAFTON-SULLIVAN-
940 AM EDT SUN JUL 15 2007

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...MERRIMACK
COUNTY...OXFORD COUNTY...FRANKLIN COUNTY...GRAFTON COUNTY...CARROLL
COUNTY AND COOS COUNTY THROUGH 1030 AM EDT...

AT 940 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 4 MILES SOUTHEAST OF
COLEBROOK TO SPRINGFIELD...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL AFFECT PLAINFIELD...PIERMONT...LYME...
LITTLETON...LISBON...BENTON...WILGUS STATE PARK...STRATFORD...
LEBANON AND LANDAFF CENTER THROUGH 1030 AM EDT.

SMALL HAIL...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jul 15, 9:38 AM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1038 AM EDT SUN JUL 15 2007

MEZ012-018-019-NHZ006-009-151545-
BELKNAP-INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN CARROLL-SOUTHERN
OXFORD-
1038 AM EDT SUN JUL 15 2007

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...OXFORD COUNTY...
YORK COUNTY...CUMBERLAND COUNTY AND CARROLL COUNTY THROUGH 1145 AM
EDT...

AT 1038 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF NEW  HAMPTON...
MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND SANBORNTON...NEW HAMPTON...LACONIA...MEREDITH...
GILFORD...WOLFEBORO...BRIDGEWATER...TUFTONBORO...CENTER HARBOR AND
OSSIPEE THROUGH 1145 AM EDT.

SMALL HAIL...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jul 15, 10:15 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1115 AM EDT SUN JUL 15 2007

NHZ008>010-151615-
BELKNAP-MERRIMACK-STRAFFORD-
1115 AM EDT SUN JUL 15 2007

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY
AND MERRIMACK COUNTY THROUGH 1215 PM EDT...

AT 1115 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF HENNIKER...MOVING
NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND HENNIKER...CONTOOCOOK...HOPKINTON...CONCORD...BOSCAWEN...
CANTERBURY...LOUDON...CHICHESTER...GILMANTON AND EPSOM THROUGH 1215
PM EDT.

SMALL HAIL...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jul 15, 10:44 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1144 AM EDT SUN JUL 15 2007

MEZ018-NHZ006-008>010-151645-
BELKNAP-INTERIOR YORK-MERRIMACK-SOUTHERN CARROLL-STRAFFORD-
1144 AM EDT SUN JUL 15 2007

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...MERRIMACK COUNTY...YORK COUNTY AND CARROLL COUNTY THROUGH
1245 PM EDT...

AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 7 MILES WEST OF CONCORD...MOVING
NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
HOPKINTON...CONTOOCOOK...CONCORD...BOSCAWEN...CANTERBURY...LOUDON...
EPSOM...CHICHESTER...PITTSFIELD AND BARNSTEAD THROUGH 1245 PM EDT.

SMALL HAIL...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jul 15, 10:49 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1149 AM EDT SUN JUL 15 2007

MEZ018-019-NHZ006-010-151645-
INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN CARROLL-STRAFFORD-
1149 AM EDT SUN JUL 15 2007

...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...YORK COUNTY...
CUMBERLAND COUNTY AND CARROLL COUNTY THROUGH 1245 PM EDT...

AT 1149 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF MIDDLETON...MOVING
NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND MIDDLETON...BROOKFIELD...WAKEFIELD...ACTON...
SHAPLEIGH...NEWFIELD...LIMERICK...HOLLIS AND LIMINGTON THROUGH 1245
PM EDT.

SMALL HAIL...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jul 15, 10:58 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1158 AM EDT SUN JUL 15 2007

MEZ019>021-024>026-151700-
ANDROSCOGGIN-COASTAL CUMBERLAND-INTERIOR
CUMBERLAND-KENNEBEC-LINCOLN-SAGADAHOC-
1158 AM EDT SUN JUL 15 2007

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC
COUNTY...SAGADAHOC COUNTY...CUMBERLAND COUNTY AND LINCOLN COUNTY
THROUGH 100 PM EDT...

AT 1158 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF RAYMOND...MOVING
NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT NORTH
WINDHAM...NAPLES...CASCO...RAYMOND...GRAY...POWNAL...NORTH
YARMOUTH...NEW GLOUCESTER...LEWISTON AND AUBURN THROUGH 100 PM EDT.

SMALL INCH...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

HAYES

The radar

The Portland,ME radar (KGYX), 85 km away, was scanning. The volume nearest the first event began at 16:43 UTC.

Open the radar archive at this moment

Event by event

7 hail, 6 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, York

When
July 15, 11:43 AM EST to 11:45 AM EST
Where
York County, Berwick
Measured
1 in hail
Reported by
Public
Coordinates
43.270, -70.870

A severe thunderstorm produced 1 inch hail in Berwick.

Hail, York

When
July 15, 11:45 AM EST to 11:48 AM EST
Where
York County, Berwick
Measured
1.75 in hail
Reported by
Public
Coordinates
43.270, -70.870

A severe thunderstorm produced 1.75 inch hail in Berwick.

Hail, York

When
July 15, 12:05 PM EST to 12:08 PM EST
Where
York County, Arundel
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.380, -70.480

A severe thunderstorm produced .75 inch hail in Arundel.

Hail, York

When
July 15, 12:05 PM EST to 12:07 PM EST
Where
York County, Kennebunkport
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
43.350, -70.470

A severe thunderstorm produced .88 inch hail in Berwick.

Hail, York

When
July 15, 12:08 PM EST to 12:11 PM EST
Where
York County, Kennebunk
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.380, -70.550

A severe thunderstorm produced 1 inch hail in Kennebunk.

Hail, York

When
July 15, 12:15 PM EST to 12:18 PM EST
Where
York County, Kennebunkport
Measured
1 in hail
Reported by
Public
Coordinates
43.350, -70.470

A severe thunderstorm produced 1 inch hail in Kennebunkport.

Thunderstorm Wind, York

When
July 15, 12:40 PM EST to 12:44 PM EST
Where
York County, North Berwick
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.300, -70.750

A severe thunderstorm downed trees in North Berwick.

Thunderstorm Wind, York

When
July 15, 12:52 PM EST to 12:55 PM EST
Where
York County, Wells
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
43.320, -70.580

A severe thunderstorm downed large branches in Wells.

Thunderstorm Wind, York

When
July 15, 12:55 PM EST to 12:58 PM EST
Where
York County, Wells
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.320, -70.580

A severe thunderstorm downed trees in Wells.

Thunderstorm Wind, York

When
July 15, 1:00 PM EST to 1:05 PM EST
Where
York County, Kennebunk
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.380, -70.550

A severe thunderstorm downed trees in Kennebunk.

Lightning, Cumberland

When
July 15, 1:00 PM EST
Where
Cumberland County, Cape Elizabeth
Property damage
$135,000
Reported by
Newspaper
Coordinates
43.570, -70.200

Lightning struck a home in Cape Elizabeth igniting a fire that burned off the roof of the structure. Subsequent water damage from heavy rain also contributed to the overall damage.

Thunderstorm Wind, York

When
July 15, 1:09 PM EST to 1:12 PM EST
Where
York County, Kennebunkport
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
43.350, -70.470

A severe thunderstorm downed trees and wires in Kennebunkport.

Hail, York

When
July 15, 1:12 PM EST to 1:15 PM EST
Where
York County, Kennebunkport
Measured
0.88 in hail
Reported by
Public
Coordinates
43.350, -70.470

A severe thunderstorm produced .88 inch hail in Kennebunkport.

Thunderstorm Wind, York

When
July 15, 2:25 PM EST to 2:28 PM EST
Where
York County, Limington
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.730, -70.720

A severe thunderstorm downed trees in Limington.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48234, 48236, 48237, 48238, 48239, 48240, 48243, 48244, 48245, 48246, 51091, 48247, 48241, 48248.